I've tried focalin, ritilan, adderall and concerta all which cause me bad headaches. I have a history of migraines but even while they're under control these meds trigger bad headaches. Had anyone else experienced this and found a solution or med that works best?
For the past month, I've been on Strattera. I too suffer from migraines. So, finding medicine that doesn't cause headaches or migraines is very important to me. Thus Strattera is stimulant free. So far it is not effecting my migraines.
Headaches associated with ADHD medications are common and often cause patients to stop their medication. Do you get your headache towards the end of your dose or does it last the whole way through your dose and for several hours after? It sounds as though it could be the later. Most patients who suffer from these headaches, as you describe, have either a personal history or a strong family history of vascular headaches or migraines. Switching from one first-line agent to another as you have done can be effective and as everyone is different it is often trial and error before the ideal medication is found. Some doctors will prescribe a preventative migraine medicine such as a calcium channel blockers before taking the ADHD medication. You should discuss this with your doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Mar 2011 • 1 answer
Updated 13 Dec 2010 • 4 answers
Updated 19 Jul 2013 • 2 answers
Updated 12 Apr 2016 • 1 answerFAQ by Drugs.com
Updated 5 Sep 2016 • 1 answerFAQ by Drugs.com